MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648 Kit, 14Fr Introducer, 13cm&25cm, Sterile; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted via left femoral artery in a 59-year-old male patient presenting with acute myocardial infarction complicated with cardiogenic shock.The patient¿s comorbidities were not shared.The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography and interventions (scai) shock stage e.Prior to insertion of the impella the patient was supported by inotropes, vasopressors and was on respiratory support.The primary hemodynamic support device was extra corporeal membrane oxygenation (ecmo) and the impella cp was placed for left ventricular venting.The impella cp was inserted and single access was attempted with the 7 french companion sheath.There was extensive bleeding noted at the hub of the 14 french peel away introducer around the 7 french companion sheath that was thought to be due to the angle the physician was manipulating the device as they were working from the opposite side of the table and the bleeding subsided when the alignment of the two sheaths was corrected.The procedure lasted approximately 3 hours and the patient did require a blood transfusion along with 5 liters of sodium chloride.While on support the device functioned as intended, performance level p-2 with 1.4l/min flow with 5% dextrose in water with sodium bicarbonate in the purge solution.After approximately 8 hours of support the impella cp was explanted.The patient remained on the ecmo and an intra aortic balloon pump (iabp) was added.The bleeding is most likely contributed to single access technique as the physician elected to not follow recommended practice of removing the 7 french companion sheath and re accessing at 10 o'clock or 2 o'clock when there was bleeding around the sheath.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Kit, 14Fr Introducer, 13cm&25cm, Sterile
Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50101604
Report Number1220648-2026-11134
Device Sequence Number21332940
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280930(10)S10161562
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10161562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Supplement Date Received by Manufacturer07/31/2026
08/07/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/07/2026
08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight184 LB